Alert archive / Texas / Freeze Warnings in 2015
Freeze Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 11, 2015, 3:50 AM CST for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 11, 2015, 11:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 3:50 AM CST (09:50 UTC)
- In effect from
- Nov 11, 2015, 11:00 PM CST
- Expired
- Nov 12, 2015, 8:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS74 KMAF 110950 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CST WED NOV 11 2015 ...HIGH WIND WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...FREEZE WARNING IN EFFECT THURSDAY MORNING FOR SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND GUADALUPE MOUNTAINS... ...HARD FREEZE WARNING IN EFFECT THURSDAY MORNING FOR THE DAVIS MOUNTAINS AND MARFA PLATEAU... ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR CULBERSON COUNTY AND NORTHERN LEA COUNTY... .A STRONG UPPER LEVEL TROUGH SWINGING ACROSS THE ROCKIES THIS MORNING WILL MOVE NORTHEAST ACROSS THE PLAINS. AS THIS OCCURS WESTERLY WINDS WILL INCREASE SIGNIFICANTLY ACROSS THE AREA. EXPECT WILL REACH HIGH WIND CRITERIA OVER THE GUADALUPE MOUNTAINS... WITH WIND ADVISORY CRITERIA BEING MET IN THE VAN HORN/HIGHWAY 54 CORRIDOR AND OVER NORTHERN LEA COUNTY. COLD AND DRY SURFACE HIGH PRESSURE WILL SET UP ACROSS THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING. FREEZING TEMPERATURES WILL BE POSSIBLE FOR SEVERAL HOURS ACROSS SOUTHEAST NEW MEXICO AND WESTERN PORTIONS OF WEST TEXAS RESULTING IN A LIGHT FREEZE. A HARD FREEZE WILL BE POSSIBLE ACROSS THE MARFA PLATEAU AND DAVIS MOUNTAIN AREAS WHERE TEMPERATURES SHOULD BE COLDER. NMZ027-TXZ258-112300- /O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/ /O.NEW.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/ /O.CON.KMAF.HW.W.0019.000000T0000Z-151111T2100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 250 AM MST WED NOV 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM MST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS...THROUGH THIS AFTERNOON. FREEZING TEMPERATURES...EARLY THURSDAY MORNING. * WINDS...WEST WINDS 40 TO 55 MPH WITH GUSTS TO 70 MPH POSSIBLE. * TEMPERATURES...30 TO 32. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 62/180 IN AND NEAR GUADALUPE PASS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. THURSDAY MORNING FREEZE IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ057-112300- /O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/ /O.NEW.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/ /O.CON.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 350 AM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS...THROUGH THIS AFTERNOON. FREEZING TEMPERATURES...EARLY THURSDAY MORNING. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 POSSIBLE. * TEMPERATURES...30 TO 32. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO SOUTH ORIENTED ROADS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. THURSDAY MORNING FREEZE IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ074-080-112300- /O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/ /O.NEW.KMAF.HZ.W.0001.151112T0500Z-151112T1300Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 350 AM CST WED NOV 11 2015 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...26 TO 28. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ028-033-034-TXZ045-050-058>060-067-112300- /O.UPG.KMAF.FZ.A.0002.151112T0500Z-151112T1300Z/ /O.NEW.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... MONAHANS 350 AM CST WED NOV 11 2015 /250 AM MST WED NOV 11 2015/ ...FREEZE WARNING IN EFFECT FROM 11 PM CST /10 PM MST/ THIS EVENING TO 7 AM CST /6 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM CST /10 PM MST/ THIS EVENING TO 7 AM CST /6 AM MST/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...30 TO 32. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ029-112100- /O.EXA.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/ NORTHERN LEA COUNTY- INCLUDING THE CITY OF...TATUM 250 AM MST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...WINDS...THROUGH THIS AFTERNOON. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 POSSIBLE. * IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO SOUTH ORIENTED ROADS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. THURSDAY MORNING FREEZE IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
479 WWUS74 KMAF 112038 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CST WED NOV 11 2015 ...FREEZE WARNING IN EFFECT THURSDAY MORNING FOR SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND GUADALUPE MOUNTAINS... ...HARD FREEZE WARNING IN EFFECT THURSDAY MORNING FOR THE DAVIS MOUNTAINS AND MARFA PLATEAU... ...HIGH WIND WARNING CANCELLED FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY CANCELLED FOR CULBERSON COUNTY AND NORTHERN LEA COUNTY... .COLD AND DRY SURFACE HIGH PRESSURE WILL SET UP ACROSS THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING. FREEZING TEMPERATURES WILL BE POSSIBLE FOR SEVERAL HOURS ACROSS SOUTHEAST NEW MEXICO AND WESTERN PORTIONS OF WEST TEXAS RESULTING IN A LIGHT FREEZE. A HARD FREEZE WILL BE POSSIBLE ACROSS THE MARFA PLATEAU AND DAVIS MOUNTAIN AREAS WHERE TEMPERATURES SHOULD BE COLDER. WINDS HAVE DECREASED BELOW HIGH WIND WARNING AND WIND ADVISORY CRITERIA. GUSTY WINDS WILL PERSIST ACROSS THE REGION THROUGH THIS AFTERNOON AND DIMINISH BY THIS EVENING. NMZ027-TXZ258-121300- /O.CAN.KMAF.HW.W.0019.000000T0000Z-151111T2100Z/ /O.CON.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 138 PM MST WED NOV 11 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM MST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... * TEMPERATURES...30 TO 32. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ057-121300- /O.CAN.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/ /O.CON.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 238 PM CST WED NOV 11 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY... ...WIND ADVISORY IS CANCELLED... * TEMPERATURE...30 TO 32. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ029-112145- /O.CAN.KMAF.WI.Y.0009.000000T0000Z-151111T2100Z/ NORTHERN LEA COUNTY- INCLUDING THE CITY OF...TATUM 138 PM MST WED NOV 11 2015 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. $$ TXZ074-080-121300- /O.CON.KMAF.HZ.W.0001.151112T0500Z-151112T1300Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 238 PM CST WED NOV 11 2015 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY... * TEMPERATURE...26 TO 28. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ028-033-034-TXZ045-050-058>060-067-121300- /O.CON.KMAF.FZ.W.0004.151112T0500Z-151112T1300Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... MONAHANS 238 PM CST WED NOV 11 2015 /138 PM MST WED NOV 11 2015/ ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CST /10 PM MST/ THIS EVENING TO 7 AM CST /6 AM MST/ THURSDAY... * TEMPERATURES...30 TO 32. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
035 WWUS74 KMAF 120936 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 AM CST THU NOV 12 2015 ...FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND GUADALUPE MOUNTAINS... ...HARD FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR THE DAVIS MOUNTAINS AND MARFA PLATEAU... .A COLD AND DRY SURFACE RIDGE HAS SET UP OVER THE AREA THIS MORNING. FREEZING TEMPERATURES ARE EXPECTED FOR SEVERAL HOURS ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN PORTIONS OF WEST TEXAS RESULTING IN A LIGHT FREEZE. A HARD FREEZE IS EXPECTED THIS MORNING ACROSS THE MARFA PLATEAU AND DAVIS MOUNTAINS WHERE TEMPERATURES SHOULD BE COLDER. TXZ074-080-121400- /O.EXT.KMAF.HZ.W.0001.000000T0000Z-151112T1400Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 336 AM CST THU NOV 12 2015 ...HARD FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...26 TO 28. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ027-028-033-034-TXZ045-050-057>060-067-258-121400- /O.EXT.KMAF.FZ.W.0004.000000T0000Z-151112T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...GUADALUPE MOUNTAINS NP... PINE SPRINGS 336 AM CST THU NOV 12 2015 /236 AM MST THU NOV 12 2015/ ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING... * TEMPERATURES...30 TO 32. * IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE...MOVE POTTED PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:26 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 11, 3:26 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
326 AM CST WED NOV 11 2015
.DISCUSSION...
Upper trough centered over Colorado early this morning extends south
across AZ/NM. This trough will quickly swing onto the plains by
early afternoon and lift northeastward. Expect weak ridging to
build in behind it.
This morning have patchy low clouds over the east with high clouds
drifting up from the SW. As the upper trough passes it will push a
Pacific front across the area early today with a blustery west wind
in its wake. A west wind has already spread across most of NM and
and should pass across most of W TX by sunrise with gusts picking up
by afternoon. A High Wind Warning is in effect today for the
Guadalupe Mtns with a Wind Advisory for the Culberson Co zone mainly
for the Delaware Mtns. Have added northern Lea Co to the
advisory... but not central Lea or Eddy as it does not appear they
will reach criteria. Never the less it will be windy day for most
of the area... could even see some blowing dust mainly north.
Will be cooler behind the Pac front with highs generally in the 60s
the next several days. The Pac front will also push most of the low
level moisture from the region. Much of the western part of the
area could have a freeze tonight. Looks like high clouds may
continue to drift over which would not be as conducive for a freeze
as clear skies... however the low and mid levels will be dry. Will
upgrade the Freeze Watch to a Freeze Warning. Most locations in the
warning will experience a light freeze except for the Marfa
Plateau/Davis Mtns where a hard freeze is possible. What does not
freeze tonight will have to wait about a week before freezing temps
return to the forecast. The wind will come back around to the E/SE
Thursday which will slowly begin to bring moisture back into the
region but temps will remain cool.
There will be a low chance of rain over the weekend as a weak upper
trough swings in from the west. May see a stronger trough approach
early next week but not expecting much precip with it.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 37 65 40 / 0 0 0 0
CARLSBAD NM 67 30 63 33 / 0 0 0 0
DRYDEN TX 78 45 69 48 / 0 0 0 0
FORT STOCKTON TX 69 38 67 42 / 0 0 0 0
GUADALUPE PASS TX 57 35 57 37 / 0 0 0 0
HOBBS NM 64 31 62 34 / 0 0 0 0
MARFA TX 62 26 62 31 / 0 0 0 0
MIDLAND INTL AIRPORT TX 68 35 65 40 / 0 0 0 0
ODESSA TX 69 36 65 41 / 0 0 0 0
WINK TX 69 32 66 39 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 2 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Guadalupe Mountains of Eddy County.
Freeze Warning from 10 PM this evening to 6 AM MST Thursday FOR
THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe
Mountains of Eddy County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
Wind Advisory until 2 PM MST this afternoon FOR THE FOLLOWING
ZONES... Northern Lea County...Southeast Plains/BLM
Roswell/LNZ.
TX...High Wind Warning until 2 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
Freeze Warning from 11 PM CST /10 PM MST/ this evening to 7 AM
CST /6 AM MST/ Thursday FOR THE FOLLOWING ZONES...
Andrews...Gaines...Guadalupe Mountains...Loving...Reeves
County and Upper Trans Pecos...Van Horn and Highway 54
Corridor...Ward...Winkler.
Hard Freeze Warning from 11 PM this evening to 7 AM CST Thursday
FOR THE FOLLOWING ZONES... Davis/Apache Mountains Area...
Marfa Plateau.
Wind Advisory until 3 PM CST this afternoon FOR THE FOLLOWING
ZONES... Van Horn and Highway 54 Corridor.
&&
84/72Hazardous weather outlook, Nov 11, 3:29 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CST WED NOV 11 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 329 AM CST WED NOV 11 2015 /229 AM MST WED NOV 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH THIS AFTERNOON...WHERE STRONG WINDS 40 TO 55 MPH SUSTAINED WITH GUSTS TO 70 MPH OR GREATER ARE EXPECTED. WIND ADVISORY IS IN EFFECT FOR VAN HORN AND HIGHWAY 54 CORRIDOR AND NORTHERN LEA COUNTY THROUGH THIS AFTERNOON...FOR WEST WINDS 25 TO 35 MPH. DRY AND WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP AREAWIDE TODAY WITH NEAR CRITICAL FIRE WEATHER CONDITIONS FAVORED ACROSS SOUTHEAST NEW MEXICO...THE LOWER ELEVATIONS OF THE TRANS PECOS...AND PARTS OF THE PERMIAN BASIN. A FREEZE WARNING IS IN EFFECT BEGINNING LATE TONIGHT FOR SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND THE GUADALUPE MOUNTAINS. A HARD FREEZE WARNING IS ALSO IN EFFECT FOR THE MARFA PLATEAU AND DAVIS MOUNTAIN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE WARNING WILL BE IN EFFECT THROUGH EARLY THURSDAY MORNING FOR SOUTHEAST NEW MEXICO...WESTERN PERMIAN BASIN...UPPER TRANS PECOS...AND THE GUADALUPE MOUNTAINS. A HARD FREEZE WARNING WILL BE IN EFFECT FOR THE MARFA PLATEAU AND DAVIS MOUNTAIN AREAS THROUGH EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:50 AM CST | Hard Freeze Warning | MAF | 28 hr |
Nearby
Freeze Warnings in Texas, 2015Freeze Warnings in New Mexico, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.